|Is stopping treatment safe ?
Dec 23, 2004
My name is Edgar from Mexico; 5 yars with hiv; its possible to stop treatment after taking it during 5 years; with less than 400 in my load viral; once I stop taking it for one mont and I continue with less than 400; then I stop taking efavirenz during 2 months and one more time with less than 400. Its possible to stop treatment? My treatment is Combivir (Lamivudina y zidovudina) y stocrin (efavirenz, Sustiva) I've hear that person who begin treatment are able to stop it. Thanks a lot
| Response from Dr. Pierone
It depends on the CD4 count. There are studies that indicate most patients remain well for extended periods (several years) after stopping HIV medications if their CD4 count was high (above 350) when they originally started therapy. The viral load returns to detectable levels of course, and CD4 counts decline, but by and large it appears to be a reasonable approach. Whether it is the best strategy is not known and there is a global study called SMART that is investigating this question. Here is a link to a review on treatment interruption. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Getting Fingered Worried I Have HIV
- Burning Penis After Swallowing Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
- Hairy Tongue After Rubbing Penis Worried I Have HIV
- Neuropathy After Fingering Sign Of HIV AIDS
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.